Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Riddled With Severe Pains...
Nov 2, 2007

Dear Doc,

I am a 28yr old male from Northern Ireland diagnosed over 3yrs ago now with HIV, HPV & Hep B. I have had so many problems I think im going to lose my fight. I have had pneumonia twice in the 1st year with trying to find the right combination, in which i am now on Saquinavir, Ritonavir & Kivexa which have been on them 2yrs now. Last August i started to take severe Diarrohea so went to my doctors and he did bloods and referred me to get a colonoscopy. The diarrohea is that bad i go 3-5 times aday on the toilet about 3mins its like pure gelatine acid and most times some foods wont even be digested, it gets that bad my anus is burnt with the diarrohea. Then 5months ago i started to get severe shooting pains in my legs,which then started gradually going up into my thighs, I went to my doc and he did bloods and my EMG came bk abnormal and said i needed go see my hiv specialist in which i did, but by this stage the pains where really bad and had gone into my lower back and both arms. My specialist did my reflexes and then went to push me but i couldnt get my balance and was goin to fall until he caught me. He said i needed to get a CAT, MRI Scan and lumbar puncture and sent me over to the Neurologist specialist, she did the same reflexes and said she was sure it was pheriphal Neuropathy and put me on Gabapentin 300mg 3times a day increasing now to 600mg 4 times a day, she sent me down to special investigations to get nerve tests done on my legs and they came back fine and that was near 3months ago. I took a severe pain in the left middle side of my head one night lyin in bed watchin tv, it was that bad i was rolling round the bed holding my head with my hands screamin in pain, my partner didnt know what to do, i couldnt see or anything, it was like some1 had shoved a Knife into my brain for about 20secs and then it eased off very gradually, I have been getting pains in my head same place on and off. I called my neurologist and told her the pains in my legs,lower back, arms and head is killing me, and how all i want to do is sleep, I have no energy at all, she said she thinks now it could be the HIV medication i am on, but my HIV specialist is convinced its neurology or pressure from some where and thats why he ordered the scans. I have another 3months 2wait for the scans and i cant cope with the pains no more, its gettin that bad some days i cant even get outta bed, ive had to go part time in work now, I get confused tryin to even say words,when im talking with my friends my head goes blank and i cant even remember what i was talking about, there is times ive been chatting and my words come out all muddled up back to front. I dont know whats going on with my body and mind any more, I have cut myself off from friends dont pick up the phone its just all geting to me everything seems a challenge to do, it drains the life out of me. I was never like this, i use to be an up beat person good sense of humour always socialising with friends, now my friends are all worried sick cause i have just closed them away. Your probably thinking i am sufering from depression in which i am on Cipralex 20mg 1 a day which i started on them 2yrs ago. Doc please can you give me any advice. I just feel my specialists are blaming each other and wont solve the root of my problem its driving me crazy. The health system over here is getting that bad its like a 3rd world country. If i had the money i would go to a Private Hospital where they can sort me out and get my health back once and for all and i can get on with my life without any pain. Many Thanks.

Response from Dr. Henry

Have you been checked for celiac disease or pancreatic insufficiency that can trigger chronic diarrhea (or for gut infections)? Protease inhibitors can increase the levels of Cipralex (Lexapro in US) increasing side effects including diarrhea so that possibility needs to be reviewed with your docs. If you are doing well HIV-wise a switch in HIV meds to see what happens to some of your symptoms is sometimes considered if no other explanations are found for your symptoms. KH



Previous
kaletra and truvada
Next
IRS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement